Vol. 5, No. 5, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Kazhdan–Lusztig polynomials and drift configurations

Li Li and Alexander Yong

Vol. 5 (2011), No. 5, 595–626
Abstract

The coefficients of the Kazhdan–Lusztig polynomials Pv,w(q) are nonnegative integers that are upper semicontinuous relative to Bruhat order. Conjecturally, the same properties hold for h-polynomials Hv,w(q) of local rings of Schubert varieties. This suggests a parallel between the two families of polynomials. We prove our conjectures for Grassmannians, and more generally, covexillary Schubert varieties in complete flag varieties, by deriving a combinatorial formula for Hv,w(q). We introduce drift configurations to formulate a new and compatible combinatorial rule for Pv,w(q). From our rules we deduce, for these cases, the coefficient-wise inequality Pv,w(q) Hv,w(q).

Keywords
Kazhdan–Lusztig polynomials, Hilbert series, Schubert varieties
Mathematical Subject Classification 2000
Primary: 14M15
Secondary: 05E15, 20F55
Milestones
Received: 19 June 2010
Revised: 22 August 2010
Accepted: 1 October 2010
Published: 23 January 2012
Authors
Li Li
Department of Mathematics and Statistics
Oakland University
Rochester, MI 48309
United States
Alexander Yong
Department of Mathematics
University of Illinois at Urbana–Champaign
Urbana, IL 61801
United States